# SDR 97ZZZX4742

- Difficulty date: October 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N683ML
- Make and model: Piper PA-31-350
- Aircraft serial: 317552124
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Clamp
- Part number: LW121253
- Condition: Defective
- Location: Wastegate
- Component: LW12463
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

PILOT REPORTED THAT AT 10,000 FEET, HE LOST MANIFOLD PRESSURE ON LEFT ENGINE.  DURING DESCENT AT 3,000 FEET, HE REGAINED POWER.  DURING TROUBLESHOOTING, IT WAS DETERMINED THE CLAMP ON THE TURBOCHARGER WASTEGATE WAS LOSING ITS ABILITY TO PROPERLY SEAL AT HIGH TEMPS AND PRESSURE.  THE WASTEGATE WAS REPLACED AND ALL OPERATIONS NORMAL.  AIRCRAFT RETURNED TO SERVICE.
